Pain relievers may cause erectile dysfunction
If you’re a man who takes ibuprofen and other nonsteroidal anti-inflammatory drugs to manage muscle soreness or osteoarthritis pain, Kevin Soden, MD, wants you to know about one potential side effect: erectile dysfunction.
Hi, I'm Dr. Soden, here with an important tip for guys. Do you regularly take ibuprofen and other non-steroidal
anti-inflammatory drugs, known as NSAIDs, to manage muscle soreness or osteoarthritis pain?
You should know about this potential side effect-- erectile dysfunction. A study of 80,000 middle-aged men
found that over 35% of those who regularly took those over-the-counter pain relievers had ED.
But only 24% of those not taking the meds had ED. That surprised the researchers.
They expected that the anti-inflammatory benefits of NSAIDs help with ED since inflammation in the arteries
can cause erection problems. So how can you relieve everyday aches and pains and prevent erectile dysfunction?
Try these strategies. Skip red meat and any foods with added sugars or sugar syrups.
They clog your arteries, and that can lead to ED. Eat only 100% whole grains.
That's good for your heart and your weight. Good heart health and keeping your weight down helps prevent pain and ED.
Choose cold water fish, like salmon, that's loaded with anti-inflammatory omega-3 fatty
acids. Finally, get at least 30 minutes of added physical activity a day.
Exercise also helps ED. [WHOOSHES] [HEART BEAT THUMPS]
Browse videos by topic categories